Alert archive / Iowa / Wind Advisories in 2020
Wind Advisory 12, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind advisory at Apr 29, 2020, 3:22 AM CDT for 7 counties in Iowa; Jackson County, Minnesota. It took effect at Apr 29, 2020, 10:07 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2020, 3:22 AM CDT (08:22 UTC)
- In effect from
- Apr 29, 2020, 10:07 AM CDT
- Expired
- Apr 29, 2020, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Sioux Falls, SD
Counties Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, O'Brien County, IA, Osceola County, IA, Jackson County, MN
The radar
The Sioux Falls radar (KFSD), 124 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1729 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -85 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted.
267 WWUS73 KFSD 290822 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 322 AM CDT Wed Apr 29 2020 IAZ003-014-022-032-291700- /O.NEW.KFSD.WI.Y.0012.200429T1700Z-200430T0000Z/ Dickinson-Clay-Buena Vista-Ida- 322 AM CDT Wed Apr 29 2020 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Dickinson, Clay, Buena Vista and Ida Counties. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/siouxfalls
2 follow-up statements
891 WWUS73 KFSD 291507 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 1007 AM CDT Wed Apr 29 2020 IAZ002-013-021-MNZ090-292315- /O.EXB.KFSD.WI.Y.0012.200429T1507Z-200430T0000Z/ Osceola-O'Brien-Cherokee-Jackson- 1007 AM CDT Wed Apr 29 2020 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph. * WHERE...In Iowa, Osceola, O'Brien and Cherokee Counties. In Minnesota, Jackson County. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ003-014-022-032-292315- /O.EXT.KFSD.WI.Y.0012.200429T1507Z-200430T0000Z/ Dickinson-Clay-Buena Vista-Ida- 1007 AM CDT Wed Apr 29 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Buena Vista, Dickinson, Clay and Ida Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/siouxfalls
265 WWUS73 KFSD 292345 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 645 PM CDT Wed Apr 29 2020 IAZ002-003-013-014-021-022-032-MNZ090-300045- /O.EXP.KFSD.WI.Y.0012.000000T0000Z-200430T0000Z/ Osceola-Dickinson-O'Brien-Clay-Cherokee-Buena Vista-Ida-Jackson- 645 PM CDT Wed Apr 29 2020 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Lingering gusty north winds will continue to decrease through the early evening, diminishing quickly after sunset. Therefore, the wind advisory will be allowed to expire. $$ For more information from the National Weather Service visit http://weather.gov/siouxfalls
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Apr 28, 10:37 PM CDT, 4 hours 45 minutes earlier.
Area forecast discussion, Apr 28, 10:37 PM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION National Weather Service Sioux Falls SD 1037 PM CDT Tue Apr 28 2020 .SHORT TERM...(This Evening through Wednesday Night) Issued at 350 PM CDT Tue Apr 28 2020 Light stratiform rain is already beginning to move across east central SD this afternoon, with additional development ongoing across west central and central SD. These additional showers and thunderstorms, associated with a secondary front and mid-level wave, are expected to move east through the evening and tonight. Shower and storm chances linger into early Wednesday morning; however, the best chances will be through this evening. No severe weather is expected, as instability is low (less than 1000 J/kg of surface based CAPE and less than 30 kts of bulk shear). That said, can't rule out small, sub-severe hail (with freezing heights around 7000 ft) and brief gusts up to 55 mph. With the deepening upper level trough and tightening surface pressure gradient, expect windy conditions through Wednesday night. Did increase the winds a bit from the majority of model guidance through the period in collaboration with neighbors. Winds are expected to decrease fairly quickly tomorrow after sunset. Otherwise, Wednesday looks to be mostly dry, with the bulk of the rain done by the early morning hours as the wave continues to move off to the east. Some late runs today hi-res models have started to hint at some afternoon showers Wednesday, mainly across the Buffalo Ridge. Confidence at this time is low, so kept mention out for now. Temperatures look to be fairly close to average tomorrow, with highs in the 60s. .LONG TERM...(Thursday through Tuesday) Issued at 350 PM CDT Tue Apr 28 2020 The latter half of the week looks quiet, with a fairly robust ridge and return to mid- and upper level northwest flow. Temperatures will warm Thursday and Friday to above average, with highs in the 70s and 80s to close the week. This drier and warmer weather doesn't maintain its hold for long, though. The next frontal boundary/system is poised to move into the area to start the weekend, bringing the return of shower/thunderstorm chances to the region. Additional rain chances will move in for the beginning of next week, with another upper trough and surface low progged to move through the area. A cooling trend is expected through most of the extended period, with slightly above average highs for the weekend, and cooler than average conditions for the beginning of next week. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1031 PM CDT Tue Apr 28 2020 Remaining showers continue to fade across the region with ceilings remaining in the VFR range. Still some indication that lower MVFR to near IFR ceilings will develop toward daybreak with the latest guidance favoring near or a bit west of the I-29 corridor, although overall confidence is still somewhat low. Otherwise, northwesterly winds will again become breezy Wednesday with gusts in the 20 to 35 kt range. Will also likely see Cu develop within a ribbon of instability across the region by late morning into the afternoon. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...SG LONG TERM...SG AVIATION...Kalin
Hazardous weather outlook, Apr 28, 3:57 PM CDT, 11 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 357 PM CDT Tue Apr 28 2020 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-292100- Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory- Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-McCook- Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-Yankton- Union- 357 PM CDT Tue Apr 28 2020 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...This afternoon and tonight. Showers and isolated thunderstorms will move through the area this afternoon and tonight. Although no severe weather is expected, pea sized hail and brief wind gusts up to 55 mph are possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in Iowa, 2020Wind Advisories in Minnesota, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.